Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 1, 2014, 6:55 PM EDT for Chenango County, New York. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 1, 2014, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Chenango County, NY
The radar
The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:09 PM EDT | TSTM WND DMG | 2 Wnw Norwich, NY | MULTIPLE TREES DOWN BARTLETT RD AND STATE RT. 23 |
| Jul 1, 7:10 PM EDT | TSTM WND DMG | Plymouth, NY | TREES BLOCKING NORTH RD. |
| Jul 1, 7:15 PM EDT | TSTM WND DMG | Norwich, NY | SPORATIC TREES AND WIRES DOWN ACROSS THE CITY OF NORWICH. TREES AND BRANCHES DOWN ALONG RT. 23 EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS51 KBGM 012255
SVRBGM
NYC017-012330-
/O.NEW.KBGM.SV.W.0039.140701T2255Z-140701T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
655 PM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHENANGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 730 PM EDT.
* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MC DONOUGH...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OXFORD BY 702 PM EDT...
7 MILES SOUTH OF PLYMOUTH BY 704 PM EDT...
NORWICH AND 7 MILES SOUTH OF NORTH NORWICH BY 712 PM EDT...
8 MILES NORTH OF MT UPTON BY 728 PM EDT...
7 MILES SOUTH OF NEW BERLIN BY 730 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4257 7533 4255 7537 4248 7540 4241 7538
4242 7577 4260 7579 4266 7533 4265 7532
4259 7534 4259 7532
TIME...MOT...LOC 2256Z 266DEG 22KT 4252 7566
$$
RHB1 follow-up statement
480
WWUS51 KBGM 012309
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
709 PM EDT TUE JUL 1 2014
NYC017-012330-
/O.CON.KBGM.SV.W.0039.000000T0000Z-140701T2330Z/
CHENANGO NY-
709 PM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL CHENANGO COUNTY...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PRESTON...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
POLKVILLE...NORWICH AND NORTH NORWICH BY 715 PM EDT...
HOLMESVILLE BY 730 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4257 7533 4255 7537 4248 7540 4241 7538
4242 7570 4261 7569 4266 7533 4259 7534
4259 7532
TIME...MOT...LOC 2309Z 274DEG 20KT 4251 7558
$$
RHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:21 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 1, 6:21 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 621 PM EDT TUE JUL 1 2014 .SYNOPSIS... SUMMER HEAT AND HUMIDITY WILL CONTINUE THIS WEEK. THE UNSTABLE MOIST ATMOSPHERE WILL LEAD TO A CHANCE OF THUNDERSTORMS AT ANYTIME INTO THURSDAY. A COLD FRONT WILL SWEEP THROUGH ON THURSDAY...WITH COOLER, CANADIAN HIGH PRESSURE BUILDING IN FOR THE HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 620 PM UPDATE...UPDATE TO CANCEL THE ADVISORY AS HEAT INDEX ARE ARND 10 DEGREES BLO CRITERIA. ALSO UPDATED THE POP AND WX GRIDS TO REFLECT CRNT TRENDS. PRVS DISC BLO. HOT AND HUMID CONDITIONS WILL PERSIST INTO THIS EVENING. THE HEAT ADVISORY IN EFFECT ACROSS THE FINGER LAKES REGION WILL BE ALLOWED TO EXPIRE ON TIME EARLY TONIGHT AS WE ARE PEAKING IN TEMPERATURE AT THIS TIME. HEAT INDICES ARE FALLING A BIT SHORT AT THE OBSERVING STATIONS...BUT ARE CLOSE ENOUGH THAT SOME OF THE URBAN AREAS WE/RE NOT EXPLICITLY MEASURING COULD BE OVER THE THRESHOLD. THE ATMOSPHERE HAS SUFFICIENTLY DESTABILIZED WITH MLCAPE VALUES AVERAGING ABOUT 1500 J/KG ACROSS CNY/NEPA. THERE IS WEAK CONVECTION STARTING TO FORM ALONG AN AXIS FROM ERN LK ONTARIO INTO THE MOUNTAINS OF CNTRL PA WITH SCT CELLS FURTHER WEST. A LACK OF A SIGNIFICANT SFC-MID LVL TRIGGER AND STILL A SLIGHT MID-LVL CAPPING INVERSION IS WHAT IS LIMITING FURTHER DEVELOPMENT ATTM. MESOSCALE MODELS STILL SUGGEST THAT ADDITIONAL CONVECTION FIRES INTO THIS EVENING. WE HAVE OUR DOUBTS ABOUT WIDESPREAD THUNDERSTORMS FIRING UP...BUT CONFIDENCE TO PULL BACK TOO MUCH ON PROBABILITIES IS NOT THERE. THIS CAN BE MONITORED SHORT TERM AND ADJUSTED THIS EVENING...BUT FOR THE MOST PART WE EXPECT MOST OF THE REGION TO BE RAIN FREE...ESPECIALLY SOUTH AND EAST. THE REST OF TONIGHT SHOULD FEATURE STABILIZATION AND HAVE TRENDED POPS DOWN TO NOTHING MORE THAN ISOLD ACTIVITY OVERNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... WEDNESDAY LOOKS TO BE THE BETTER SET UP FOR THUNDERSTORM ACTIVITY AND THE POTENTIAL FOR SEVERE WEATHER. THE STRONGER DYNAMIC FORCING ASSOCIATED WITH THE 300 MB RIGHT ENTRANCE REGION SAGS ACROSS NEW YORK WITH MODELS PICKING UP ON A MID-LVL SHORT WAVE TRANSITING FROM SOUTWEST TO NORTHEAST DURING THE DAY...MAINLY THE AFTERNOON. THE SFC COLD FRONT WILL ALSO BE CLOSER TO THE REGION ENHANCING SFC CONVERGENCE. WE WILL DESTABILIZE SIMILAR TO TODAY. THIS SHOULD GET SCT-NMRS THUNDERSTORMS GOING...AND WITH 0-6 KM BULK SHEAR VALUES STRONGER THAN TODAY WE SHOULD BE SEEING A HIGHER CHC FOR SEVERE ACTIVITY. ANOTHER HOT AND HUMID ONE WITH MID-UPR 80S AND SOME SPOTS TOUCHING ON 90. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... 200 PM EDT UPDATE... WEDNESDAY NIGHT MAY HAVE SOME LINGERING CONVECTION FROM THE DAY ON WED. STILL EXPECT SEVERE WEATHER ON WED... SEE PREVIOUS DISCUSSION FOR MORE DETAILS ON POSSIBLE SEVERE WEATHER. EXPECT ACTIVITY TO START TO SLOW DOWN CLOSE TO 06Z THURS. ON THURS THE RISK FOR SEVERE WEATHER CONTINUES TO LOOK SLIM BUT THE POTENTIAL FOR HEAVY RAINFALL OVER THE POCONOS AND CATSKILLS AREA LOOKS TO BE MORE PROBABLE. TROPICAL STORM ARTHUR IS EXPECTED TO MOVE ALONG THE EAST COAST AND IMPACT THE NC COAST BY FRIDAY MORNING. OVER NY AND PA A COLD FRONT IS EXPECTED TO MAKE ITS WAY INTO OUR AREA AND MAY STALL OVER THE SE PORTIONS OF THE CWA. THE MOISTURE FROM THIS TROPICAL SYSTEM LOOKS LIKE IT WILL ADVECT NORTH INTO THE REGION. TAKING A LOOK AT THE UPPR LVL DYNAMICS... WE WILL BE IN THE RIGHT REAR QUADRANT OF THE UPPR LVL JET ACCOMPANIED BY STRONG DYNAMICAL LIFT FROM A POTENT UPPR LVL TROUGH. THE UPPER LEVEL DYNAMICS ATTENDANT WITH THE SFC LOW APPEARS TO BE WHAT IS CALLED A PRE... A PREDECESSOR RAINFALL EVENT. IF THE JET REMAINS FAR ENOUGH NORTH AND ALL THE DYNAMICS ALIGN PROPERLY WE MAY HAVE A DECENT FLASH FLOOD EVENT. BUT ALL THE ELEMENTS NEED TO LINE UP PRECISELY. WILL WATCH THE SITUATION CLOSELY TO NARROW A REGION PRECISE REGION FOR FLASH FLOODING. LOOKING AT FRIDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD... DECIDED TO FOLLOW CLOSELY TO WPC GUIDANCE AGAIN TODAY AND MADE MINOR ADJUSTMENTS TO THE PRIOR FORECAST. THE UPPER LEVEL TROUGH THAT IS EXPECTED TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY WILL BE LOCATED OVER THE MID-WEST BY THURSDAY EVENING. THE TROUGH WILL SLOWLY SHIFT EAST THROUGH SAT MORNING. THE EXPECTED COLD FRONT WILL BE EAST OF THE CWA BY 00Z FRIDAY AND NW SFC IS EXPECTED TO PREVAIL WITH COOLER AND DRIER AIR ALOFT. AS NW FLOW WILL PREVAIL THROUGH FRIDAY AFTERNOON... UPSLOPE SHOWERS MAY DEVELOP DUE TO LINGERING LOW LVL MOISTURE REMAINING OVER THE CWA. FRIDAY NIGHT THE UPPR LVL TROUGH AXIS WILL SHIFT TO THE EAST OF THE AREA AND SFC RIDGING WILL BUILD IN FROM THE WEST. THIS WILL RESULT IN THE CHANCE FOR UPSLOPE SHOWERS DIMINISHING ACROSS THE CWA. A SFC RIDGE IS EXPECTED TO REMAIN OVER THE CWA WITH QUIET WEATHER THROUGH THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES WILL BE ON THE WARMING TREND HEADING TOWARDS THE WEEKEND WITH TEMPERATURES RISING INTO THE LOW TO MID 80S BY SUNDAY. LOW TEMPERATURES ARE EXPECTED TO BE IN THE UPPR 40S TO MID 50S THROUGH THE PERIOD. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... SCT-BKN VFR CIGS WITH ISOLD TO SCT TSRA CAN BE EXPECTED THROUGH MUCH OF THE EVENING HOURS. BRIEF MVFR CIG/VSBY POSSIBLE IF ANY TSRA MOVE THROUGH A TERMINAL. CONFIDENCE IS RELATIVELY LOW IN THIS HAPPENING. LATER TONIGHT...WARM AND HUMID AIRMASS SHOULD BE CONDUCIVE TO STRATOCUMULUS DEVELOPMENT IN THE MVFR-VFR RANGE. VSBYS ARE ALSO LIKELY TO DECREASE TO MVFR IN MIST AND HAZE IN THIS ENVIRONMENT. LOCAL IFR IS POSSIBLE...BUT THIS WOULD ONLY MAINLY OCCUR AT THE LOCATIONS WHICH RECEIVE RAIN TONIGHT. AFTER 12Z...LOWER CONDITIONS LIFT TO VFR. WINDS SW 10-15 KTS GUSTY TO 25 KTS UNTIL SUNDOWN...THEN LIGHT/VRBL. OUTLOOK... WED THROUGH THU...RESTRICTIONS FROM RA/TSRA AS MOIST COLD FRONT MOVES THROUGH THE REGION...ESPECIALLY WED AFTN AND EVE. THU NGT THROUGH SAT...VFR EXCEPT POSSIBLE VALLEY FOG KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM/JAB NEAR TERM...DGM/JAB SHORT TERM...JAB LONG TERM...KAH AVIATION...TAC
Hazardous weather outlook, Jul 1, 6:19 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 619 PM EDT TUE JUL 1 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-022230- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- 619 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HEAT AND HUMIDITY TODAY WILL PROVIDE AN UNSTABLE ATMOSPHERE...LEADING TO A CHANCE FOR THUNDERSTORMS WITH STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN THIS EVENING. THE STORM PREDICTION CENTER HAS DESIGNATED OUR REGION AS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WEDNESDAY AGAIN MAY CONTAIN LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS AS A COLD FRONT MOVES THROUGH THE REGION. THE STORM PREDICTION CENTER HAS DESIGNATED OUR REGION AS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY THROUGH WEDNESDAY NIGHT. NO HAZARDOUS WEATHER EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ040-043-044-047-048-072-022230- SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 619 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HEAT AND HUMIDITY TODAY WILL PROVIDE AN UNSTABLE ATMOSPHERE...LEADING TO A CHANCE FOR THUNDERSTORMS THIS EVENING WHICH MAY CONTAIN GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WEDNESDAY MAY CONTAIN LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS AS A COLD FRONT MOVES INTO THE REGION. THE STORM PREDICTION CENTER HAS DESIGNATED OUR REGION AS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY THROUGH WEDNESDAY NIGHT. THE FRONT WILL THEN STALL NEAR OR JUST SOUTHEAST OF OUR VICINITY THURSDAY...INTERACTING WITH TROPICAL MOISTURE. ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY COULD PRODUCE LOCALLY HEAVY RAINFALL. NO HAZARDOUS WEATHER EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 4:19 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 419 PM EDT TUE JUL 1 2014 NYZ017-018-036-044-012115- CAYUGA NY-CORTLAND NY-MADISON NY-ONONDAGA NY- 419 PM EDT TUE JUL 1 2014 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN CORTLAND...SOUTHERN CAYUGA...SOUTHERN ONONDAGA AND WESTERN MADISON COUNTIES... * AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL... GUSTY WINDS... AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SCIPIO CENTER...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... OWASCO AND MONTVILLE AT 425 PM EDT... NILES AND NEW HOPE AT 430 PM EDT... MARIETTA AND SEMPRONIUS AT 435 PM EDT... GLEN HAVEN AND SCOTT AT 440 PM EDT... OTISCO AND CEDARVALE AT 445 PM EDT... VESPER AND PREBLE AT 450 PM EDT... LA FAYETTE AND TULLY AT 455 PM EDT... POMPEY AND APULIA AT 500 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4314 7585 4275 7567 4266 7662 4294 7672 KAH
Special weather statement, Jul 1, 4:59 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
459 PM EDT TUE JUL 1 2014
NYZ009-016>018-022>025-036-037-044-045-055-056-PAZ038-012200-
BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CHENANGO NY-CORTLAND
NY-MADISON NY-ONEIDA NY-ONONDAGA NY-SCHUYLER NY-SENECA NY-STEUBEN
NY-TIOGA NY-TOMPKINS NY-
459 PM EDT TUE JUL 1 2014
...LINE OF STRONG THUNDERSTORMS WILL AFFECT CHEMUNG...CORTLAND...
EXTREME NORTHWESTERN BROOME...EXTREME SOUTHEASTERN SENECA...
MADISON...NORTHWESTERN BRADFORD...NORTHWESTERN CHENANGO...
NORTHWESTERN TIOGA...SOUTHEASTERN CAYUGA...SOUTHEASTERN ONONDAGA...
SOUTHEASTERN SCHUYLER...SOUTHEASTERN STEUBEN...SOUTHERN ONEIDA AND
TOMPKINS COUNTIES...
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...
GUSTY WINDS... AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEW LONDON TO ADDISON...AND MOVING EAST AT 20
MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
VERONA MILLS AND POMPEY AT 505 PM EDT...
CHITTENANGO FALLS STATE PARK AND COMO AT 510 PM EDT...
ROME AND VERONA AT 515 PM EDT...
FABIUS AND CAZENOVIA AT 520 PM EDT...
ALLAN H. TREMAN STATE MARINE PARK AND SHERRILL AT 525 PM EDT...
BUTTERMILK FALLS STATE PARK AND ROBERT H. TREMAN STATE PARK AT 530
PM EDT...
PETERBORO AND NELSON AT 535 PM EDT...
ORISKANY BATTLEFIELD STATE HISTORIC SITE AND WESTMORELAND AT 540 PM
EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4208 7739 4327 7565 4316 7512 4305 7521
4299 7521 4195 7674
KAHSpecial weather statement, Jul 1, 6:11 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT TUE JUL 1 2014
NYZ009-018-024-025-036-037-044>046-055>057-PAZ038-039-012315-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE
NY-MADISON NY-ONEIDA NY-ONONDAGA NY-OTSEGO NY-SUSQUEHANNA PA-TIOGA
NY-TOMPKINS NY-
611 PM EDT TUE JUL 1 2014
...LINE OF STRONG THUNDERSTORMS WILL AFFECT BROOME...CHENANGO...
CORTLAND...EASTERN CHEMUNG...EXTREME SOUTHEASTERN ONONDAGA...EXTREME
WEST CENTRAL DELAWARE...MADISON...NORTHEASTERN BRADFORD...
NORTHWESTERN SUSQUEHANNA...OTSEGO...SOUTHEASTERN ONEIDA...
SOUTHEASTERN TOMPKINS AND TIOGA COUNTIES...
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE
HAIL... GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES EAST OF HINCKLEY TO
LOCKWOOD...AND MOVING EAST AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
STOCKWELL AND SAUQUOIT AT 620 PM EDT...
POOLVILLE AND NORTH BROOKFIELD AT 625 PM EDT...
NANTICOKE AND LISLE AT 630 PM EDT...
BRIDGEWATER AND WHITNEY POINT AT 635 PM EDT...
BOWMAN LAKE STATE PARK AND WINDHAM AT 640 PM EDT...
UNION CENTER AND LEONARDSVILLE AT 645 PM EDT...
WEST WARREN AND WEST CORNERS AT 650 PM EDT...
WARREN CENTER AND LITTLE MEADOWS AT 655 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4333 7507 4330 7514 4326 7515 4322 7506
4305 7521 4286 7520 4287 7515 4291 7509
4283 7490 4290 7487 4283 7466 4184 7604
4210 7679 4350 7510
KAHThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:19 PM EDT | Special Weather Statement | BGM | Onondaga | 56 min |
| Jul 1, 4:59 PM EDT | Special Weather Statement | BGM | Chemung, Cortland, Madison, Tompkins | 61 min |
| Jul 1, 5:26 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Chenango, Cortland, Madison, Onondaga | 21 min |
| Jul 1, 5:56 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 34 min |
| Jul 1, 5:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Otsego | 48 min |
| Jul 1, 6:11 PM EDT | Special Weather Statement | BGM | Broome, Chenango, Cortland, Madison, Otsego, Tioga | 64 min |
| Jul 1, 6:28 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 20 min |
| Jul 1, 7:11 PM EDT | Special Weather Statement | BGM | Chenango, Delaware, Otsego | 64 min |
| Jul 1, 7:15 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 45 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.